Results 1 to 2 of 2
Insomnia - Opiate Withdrawal
  1. #1
    Anonymous Guest

    Default Insomnia - Opiate Withdrawal

    Having gone through this, over and over, I thought it worth sharing my experience.

    During opiate withdrawals and the weeks following, I really struggled to sleep. Benzos did not help. Alcohol did not help. Weed did not help.

    I finally found it better to just relax and rest as I could. Although I felt blessed by certain days where I slept deeply, it was the exception not the rule.

    I was prescribed hydroxyzine (Vistaril) which I felt had little impact. However, I always managed 3-4 hours of sleep on hydroxyzine and prazosin, once started. Benadryl made me sleepy, but I never noticed more sleep >> the other meds. Melatonin was useless.

    Now months past acute opiate withdrawal, I find hydroxyzine remains effective, though it does not make me drowsy like benedryl. I just seem to sleep when I remember to take it. Prazosin seems to keep me asleep. I don’t suffer nightmares, just incredibly vivid dreams - not sex or flying, but sex while flying. Crazy stuff.

    Anyhow, I’ve recently added GABA supplements, and find it seems to help with sleep as well, though not in a significant way. I may be used to the combined impact of opiates and benzos - knocking me out. Regular sleep or sleep aids are hard to compare, but I thought it might be worth discussing.

    I remember a time in my life where I did not need an invitation to sleep. I bordered on narcolepsy. However, since stopping opiates I struggle. The meds I mentioned help, but I imagine others might have found solutions or relief. I’m about 90 days off opiates and benzodiazepines and am averaging about 5-6 hours a night. Compared to the weeks I spent not sleeping I’m in heaven, but I still would love to sleep 8 hours a night, without medicinal prompting.

  2. #2
    Leah987 is offline Senior Member
    Join Date
    Sep 2016
    Posts
    987

    Default

    Hi, Mojo...welcome to the forum.....I've been off all opiates for 7 months now, and still have trouble sleeping occasionally. But, I'm a lot older now, so who knows if that is from the opiates or not.....glad you've gotten off the little demons. hopefully, the insomnia will improve.!

Similar Threads

  1. Hydrocodone Withdrawal-Insomnia And Burning Hot Skin
    By JC2004 in forum Prescription Drug Addiction
    Replies: 8
    Last Post: 09-29-2017, 09:01 AM
  2. seroquel withdrawal insomnia
    By badrugsgiven in forum Featured Drugs
    Replies: 2
    Last Post: 10-08-2014, 04:08 PM
  3. Need help opiate withdrawal
    By hereinindy in forum Need to Talk?
    Replies: 11
    Last Post: 01-14-2011, 10:12 AM
  4. Replies: 6
    Last Post: 11-27-2009, 07:20 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22